MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3541358
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 03/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 44-year old caucasian female patient underwent primary breast augmentation with two 395cc mentor memoryshape breast implants and suffered spontaneous right breast implant rupture, post-operatively.The rupture was confirmed by a mammogram and an mri.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: pc-001165280.
 
Additional Manufacturer Narrative
On august 12, 2022, mentor became aware that the patient has been scheduled for breast implant removal surgery on (b)(6) 2022.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: material rupture.
 
Additional Manufacturer Narrative
On october 28, 2022, the mentor failure analysis lab received the device for evaluation.Mentor also received additional information indicating that the correct date of explantation was on (b)(6), 2022.On november 4, 2022, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the mentor memoryshape¿ mm 395cc breast implant was found to be ruptured.A microscopic examination was performed, and the cause of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause the implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.A second product was received (lot-6754741).No adverse events were reported for this concomitant (contralateral) device, therefore no further analysis is required.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.
 
Additional Manufacturer Narrative
On november 21, 2022, mentor received additional information indicating that the patient's right breast implant rupture was initially diagnosed via mammogram back in (b)(6) 2021.In addition, the patient was also diagnosed with a relatively thick left breast capsule during the revision surgery on (b)(6) 2022.The patient underwent bilateral total capsulectomies and bilateral replacement with the following devices: (right) 450cc mentor memorygel boost breast implant catalog: smpb450 lot: 9782949 sn:(b)(6) and (left) 450cc mentor memorygel boost breast implant catalog: smpb450 lot: 9716316 sn: (b)(6) the product investigation summary was updated on december 7, 2022.The product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the mentor memoryshape¿ mm 395cc breast implant was found to be ruptured.A microscopic examination was performed, and the cause of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause the implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This medwatch form is for the right breast prosthesis.Complication on the left breast will be reported under mrn: 1645337-2022-14831.

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key15211101
Report Number1645337-2022-09344
Device Sequence Number4622664
Product Code FTR
UDI-Device Identifier00081317005483
UDI-Public00081317005483
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number3541358
Device Catalogue Number3541358
Device Lot Number6740465
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer08/12/2022
10/28/2022
11/21/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date08/24/2022
11/07/2022
12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age44 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite